Hail, White
- When
- June 24, 1:30 PM CST
- Where
- White County, 3 mi SE of Steprock
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.389, -91.642
A cold front moved into Arkansas and met up with hot, humid air over the state. Scattered thunderstorms resulted, and a couple of the storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front moved into Arkansas and met up with hot, humid air over the state. Scattered thunderstorms resulted, and a couple of the storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 24, 11:32 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1232 PM CDT THU JUN 24 2010 .AVIATION... ISOLATED CONVECTION EXPECTED THIS AFTERNOON AS A COLD FRONT MOVES INTO THE NORTH AND AN UPPER LEVEL DISTURBANCE IN NORTHEAST TEXAS MOVES AWAY. THE FRONT WILL DISSIPATE WITH TIME AND ANY THUNDERSTORM ACTIVITY WILL DISSIPATE QUICKLY WITH THE LOSS OF DAYTIME HEATING. PATCHY FOG EXPECTED AT ALL TAF SITES TOWARDS SUNRISE BUT WIDESPREAD VFR CONDITIONS EXPECTED THROUGH THE PERIOD. BRIEF MVFR CONDITIONS MAY BE POSSIBLE IN FOG AROUND SUNRISE. && PREV DISCUSSION... /ISSUED 411 AM CDT THU JUN 24 2010/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FEATURES OF NOTE IN THE SHORT TERM PERIOD INCLUDE A WEAK SWD ADVANCING COLD FRONT CURRENTLY ANALYZED OVER SRN MO/NE OK AND A WEAK UPR DISTURBANCE NOTICED ON WATER VAPOR OVER LA/SRN AR. THIS UPR DISTURBANCE WILL MEANDER NORTH AND MEET THE COLD FRONT LATER THIS MORNING OVER THE SRN PART OF THE STATE. WHERE THIS HAPPENS...BELIEVE FORCING SHOULD BE ENOUGH TO PROMOTE AT LEAST SCATTERED STORMS AND HAVE RAISED POPS TO 50 PERCENT LATE MORNING THROUGH THE AFTERNOON IN THESE LOCATIONS. GIVEN FOCUS FOR PRECIP DEVELOPMENT...PWATS AROUND 2 INCHES...AND DEEP WARM CLOUD LAYER COMBINED WITH INCREASED MSTR FROM UPR DISTURBANCE...EXPECT HIGH EFFICIENCY PRECIP PRODUCTION IN STORMS THAT DEVELOP AND HAVE THEREFORE INCLUDED A HEAVY RAIN MENTION IN THE SRN CWA TODAY. FRONT WILL MEANDER ON FRIDAY AND LIFT N AS A WARM FRONT FRI NIGHT/SAT AND GOING FORECAST IN GOOD SHAPE FOR THESE PERIODS WITH LOW CHC PRECIP MENTION. AS FOR TEMPERATURES...HEDGED A BIT BELOW GUIDANCE TODAY AND FRIDAY GIVEN EXPECTED SCT TO BKN CLOUD COVER WITH TODAY/S HIGHS MUCH IN LINE WITH RECENT SUPERIOR PERFORMING GFS LAMP GUIDANCE. AS THE WARM FRONT LIFTS THROUGH...TEMPS WILL BEGIN TO WARM UP AGAIN SAT AND ESPECIALLY SUN. SUN IS LOOKING HOT AGAIN WITH HIGHS SIMILAR TO EARLIER THIS WEEK AND WILL BUMP UP A COUPLE OF DEGREES WHICH TAKES HIGHS TO ABOUT A DEGREE OR SO BELOW MEX GUIDANCE. LONG TERM...MONDAY THROUGH WEDNESDAY THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH OVERALL FCST TRENDS EARLY NEXT WEEK. A SECONDARY CDFNT IS FCST TO DROP SWD THRU THE FA LATE MON AND TUE. THE GFS SOLUTION RMNS A BIT QUICKER WITH THE SWD PROGRESSION OF THE BNDRY COMPARED TO THE ECMWF. USED A BLEND OF BOTH SOLUTIONS FOR THE FCST...WITH LOW CHC POPS MENTIONED WITH FROPA. NELY SFC WINDS WL RESULT IN TEMPS CLOSER TO NORMAL AS WE HEAD INTO THE MID WEEK TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 94 73 93 72 / 30 20 20 20 CAMDEN AR 94 74 94 74 / 50 30 30 30 HARRISON AR 89 71 88 71 / 30 20 20 20 HOT SPRINGS AR 93 74 92 74 / 40 20 30 30 LITTLE ROCK AR 94 75 93 74 / 30 20 30 30 MONTICELLO AR 93 75 94 74 / 50 30 30 30 MOUNT IDA AR 92 73 90 74 / 40 20 30 30 MOUNTAIN HOME AR 91 71 91 71 / 30 20 20 20 NEWPORT AR 95 75 94 72 / 30 20 20 20 PINE BLUFF AR 94 75 94 74 / 40 20 30 30 RUSSELLVILLE AR 93 74 92 72 / 30 20 30 20 SEARCY AR 94 75 94 72 / 30 20 20 20 STUTTGART AR 94 75 94 74 / 40 20 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...64 / LONG TERM...56 AVIATION...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUN 24 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO DROP SOUTH SOUTHWARD INTO ARKANSAS TODAY. THE FRONT WILL EVENTUALLY STALL OUT OVER THE CENTRAL PART OF THE STATE LATER TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AFOREMENTIONED FRONT IS FORECAST TO LIFT BACK NORTHWARD FRIDAY AND FRIDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY IN THE VICINITY OF THE FRONT. BY EARLY NEXT WEEK...IT APPEARS THE HIGH WILL SHIFT INTO THE WESTERN UNITED STATES. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE A NORTHWEST WIND FLOW ALOFT. THIS WILL DRIVE ANOTHER COLD FRONT ACROSS ARKANSAS FROM THE NORTHWEST. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH FRONT. TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS FOLLOWING THE PASSAGE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 137 PM CDT THU JUN 24 2010 ARZ012>014-016-021>025-031-033-034-241905- CLEBURNE-CONWAY-INDEPENDENCE-JACKSON-JOHNSON-NEWTON-POPE-SEARCY- STONE-VAN BUREN-WHITE-WOODRUFF- 137 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLEBURNE...CONWAY... INDEPENDENCE...JACKSON...JOHNSON...NEWTON...POPE...SEARCY...STONE... VAN BUREN...WHITE AND WOODRUFF COUNTIES UNTIL 205 PM CDT... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAIL TO WITTS SPRING TO CRABTREE TO PRIM TO 5 MILES WEST OF PLEASANT PLAINS TO POSSUM GRAPE...MOVING SOUTH AT 5 MPH. HEAVY RAINS...WIND GUSTS UP TO 40 MPH...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE FAIRFIELD BAY...FAIRFIELD BAY MARINA...CULPEPPER...CHOCTAW...BROWNSVILLE...GREERS FERRY LAKE... GREERS FERRY AND RUSSELL. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 64
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 219 PM CDT THU JUN 24 2010 ARZ014-016-024-033-241950- CLEBURNE-INDEPENDENCE-STONE-WHITE- 219 PM CDT THU JUN 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLEBURNE...INDEPENDENCE...STONE AND WHITE COUNTIES UNTIL 250 PM CDT... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CONCORD THIS STORM WAS NEARLY STATIONARY. AREAS THAT WILL BE AFFECTED INCLUDE BROWNSVILLE...DRASCO...TUMBLING SHOALS...CONCORD...IDA AND FIVEMILE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 56
The Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
4 thunderstorm wind, 1 hail, 1 lightning, 1 flash flood. Local standard time, as filed.
Small trees and large tree limbs were snapped off.
Lightning struck a house, setting it on fire.
A tree and a power line were blown down near Quitman.
A downburst from a severe thunderstorms blew down numerous trees and large limbs in Mountain Pine. One tree fell on a mobile home, one fell on the roof of a house, another knocked the front porch off a house, and yet another tree fell on a car. Several other homes and outbuildings were damaged by falling trees. Power lines were blown down as well.
A large tree fell on a house in the Treasure Isle area on the west side of Hot Springs. The house suffered considerable roof damage. A couple of other trees were blown down nearby.
University Ave. was flooded underneath Interstate 630.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238503, 238504, 238335, 238474, 227099, 227100, 238502.